Skip to content
My WebMD Sign In, Sign Up
Cephalexin and Severe Vomiting (2-4 times a day)
avatar
frostie79 posted:
Sorry, this was the closest topic related to my concerns. If I should move it just let me know. I have never posted here before, and only browsed the website in the past....


I am on 2 week treatment with cephalexin 500mg PO q6h r/t pyelonephritis since May 9th. I am also on Nystatin 5mL q6h for oral thrush (developed due to antibiotic put on May 12) and Percocets 1 tablet PO q4h PRN pain.

Only past medical history is penicillin allergy (hives) and GERD which is now manage with diet.

Since starting the cephalexin, I have experienced severe vomiting (3-4 times a day). Originally I thought it was due to the pyelonephritis. However, now the symptoms of pyelonephritis is clearing up, but the vomiting is still continuing (2-3 times a day). I have tried taking the cephalexin with and without food, and there were no changes in the frequency of vomiting.

I was wondering if I should just stick it out until I finish the antibiotics, or if I can call someone to get put on another antibiotic? Or if there was anyone else that experienced a similar problem, and would recommend any OTC remedy?
Reply
 
avatar
georgiagail responded:
Nausea and vomiting are considered a rare side effect of cephalexin but not unheard of. Are you still on the percocet? Nausea and vomiting with this pain medication is more common.


If on the percocet, stop this and see if this helps. If no, contact your medical provider regarding the nausea and vomiting rather than stopping the cephalexin.

Gail
 
avatar
frostie79 replied to georgiagail's response:
Thank you so much! I stopped the percocets and the vomiting disappeared. I have never been on them before, and never even thought they could be causing. Thanks again for your help, and I hope all is well
 
avatar
georgiagail replied to frostie79's response:
I remember tossing my cookies when I once was on percocet. It's a good pain reliever but can be tough on your stomach sometimes.

Gail


Helpful Tips

giving blood saved my life
My iron count was too low to give blood. This can come from internal bleeding. I jumped my colonoscopy schedule by 2.5 years. They found a ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Gastrointestinal Cancer Center